Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 167, NWS Austin/San Antonio, TX

May 25, 2007Edwards County, Real County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 8:13 AM CDT for Edwards County, Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 8:13 AM CDT (13:13 UTC)
Expired
May 25, 2007, 11:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-219 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 251314
FFWEWX
TXC137-385-463-251615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
813 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF UVALDE...

* UNTIL 1115 AM CDT

* AT 806 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARNER
  STATE PARK...RIO FRIO...CAMP WOOD AND BARKSDALE

ONLY LIGHT TO MODERATE RAIN CONTINUES OVER THE WARNED AREA...BUT 
RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE THROUGH THIS MORNING. 

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
      2991 9963 2991 9970 3007 9970 3009 9978
      3027 9978 3027 10067 2964 10067 2964 10009

$$
2 follow-up statements
000 
WGUS74 KEWX 251456
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT FRI MAY 25 2007

TXC137-385-463-251615-
EDWARDS TX-REAL TX-UVALDE TX-
952 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
UVALDE...REAL AND EDWARDS COUNTIES...

AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUING OVER A PORTION 
OF THE WARNED AREA. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINS WILL 
CONTINUE. 

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS CLOSED ACROSS THE 
WARNED AREA. SECONDARY ROADS AND LOW WATER CROSSINGS WILL CONTINUE 
TO FLOOD THE NEXT COUPLE HOURS.  MOTORISTS SHOULD NOT ENTER LOW 
WATER CROSSINGS.  MOST FLOOD FATALITIES OCCUR WHEN MOTORISTS ENTER 
FLOODED ROADWAYS. TURN AROUND DONT DROWN.

LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
      2991 9963 2991 9970 3007 9970 3009 9978
      3027 9978 3027 10067 2964 10067 2964 10009

$$
000 
WGUS74 KEWX 251612
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT FRI MAY 25 2007

TXC137-385-463-251620-
EDWARDS TX-REAL TX-UVALDE TX-
1111 AM CDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CDT FOR UVALDE...
REAL AND EDWARDS COUNTIES...

AT 1111 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
RAIN HAS MOVED OUT OF THE WARNED AREA. RUNOFF FROM EARLIER RAINS 
WILL CONTINUE...WITH RIVERS APPROACHING BANKFULL. 

LAT...LON 2910 10009 2911 9943 2962 9943 2961 9962
      2991 9963 2991 9970 3007 9970 3009 9978
      3027 9978 3027 10067 2964 10067 2964 10009

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:44 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 25, 6:44 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 AM CDT FRI MAY 25 2007

.AVIATION...
AN MCV WILL SLOWLY MOVE ACROSS THE AREA TODAY. AN AREA OF RAIN
WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE MCV
THROUGH THE MORNING AND THE EARLY TO MID AFTERNOON HOURS. SHOWERS
AND THUNDERSTORMS WILL SLOWLY REDEVELOP TONIGHT. WIDESPREAD
IFR/LIFR CIGS WILL SLOWLY LIFT TO MVFR LATER THIS MORNING AND
REMAIN THIS AFTERNOON, THEN LOWER TO IFR/LIFR LATER THIS EVENING
AND DURING THE OVERNIGHT HOURS. MVFR AND PERHAPS IFR VSBYS CAN BE
EXPECTED IN SHOWERS AND THUNDERSTORMS. EAST TO SOUTHEAST WINDS OF
10 KTS OR LESS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 544 AM CDT FRI MAY 25 2007/

UPDATE...
THE MCV FEATURE HAS CONTINUED TO BECOME THE MORE DOMINANT FEATURE
OVER THE PAST HOUR THUS HAVE UPDATED TO SHOW THE FOCUS FOR TODAYS
RAIN POTENTIAL TO BE HIGHEST OVER THE I-35 CORRIDOR. THE LATE
MORNING RAIN PATTERN COULD BECOME LESS HEAVY, BUT DAYTIME HEATING
SHOULD BRING INCREASED RAINFALL RATES IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 451 AM CDT FRI MAY 25 2007/

DISCUSSION...
FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA
EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES
APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN
POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE
FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND
AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT
LEAST MONDAY.

THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA
WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK,
DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND
FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS.
THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT
THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL
TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2
INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT.
AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN
COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE
LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND
UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE
AFTERNOON AND EVENING HOURS.

THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS
AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN
COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND
ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY
NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL
TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH
HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING
APPROPRIATE.

THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR
ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO
TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES
LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR
ADJUSTMENTS MADE TO GFS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  66  81  66  83 /  90  50  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  79  65  81  64  83 /  90  50  50  40  40
DEL RIO INTL AIRPORT           79  67  82  68  82 /  60  50  60  50  50
SAN ANTONIO INTL AIRPORT       79  67  80  66  83 /  90  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/04
Hazardous weather outlook, May 25, 4:09 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT FRI MAY 25 2007

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
409 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE.
LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN
THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME
RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR
THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH
GUSTY WINDS AND SMALL HAIL THE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE
ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 25, 4:05 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FLASH FLOOD      2 NE FREDERICKSBURG     30.29N 98.85W
05/25/2007                   GILLESPIE          TX   BROADCAST MEDIA

            CAR WASHED FROM ROADWAY

0313 AM     TSTM WND GST     8 NNW DEL RIO           29.48N 100.95W
05/25/2007  M60.00 MPH       VAL VERDE          TX   CO-OP OBSERVER

            SUSTAINED 40 TO 45 MPH

0313 AM     TSTM WND GST     DEL RIO                 29.38N 100.90W
05/25/2007  M63.00 MPH       VAL VERDE          TX   ASOS

0319 AM     FLASH FLOOD      ROCKSPRINGS             30.02N 100.21W
05/25/2007                   EDWARDS            TX   LAW ENFORCEMENT

            HWY 377 NORTH AND SOUTH OF ROCKSPRINGS CLOSED DUE TO HIGH
            WATER

0346 AM     FLASH FLOOD      INGRAM                  30.08N 99.24W
05/25/2007                   KERR               TX   FIRE DEPT/RESCUE

            WATER OVER INTERSTATE 10 WASHING SOME CARS FROM HIGHWAY

0342 AM     FLASH FLOOD      7 N MEDINA              29.90N 99.25W
05/25/2007                   BANDERA            TX   LAW ENFORCEMENT

            HWY 16 CLOSED NEAR KERR COUNTY LINE.

&&

JPB
Local storm report, May 25, 5:58 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
05/25/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED AND CLOSED.

0540 AM     FLASH FLOOD      FREDERICKSBURG          30.27N 98.87W
05/25/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED

0542 AM     FLASH FLOOD      KERRVILLE               30.04N 99.14W
05/25/2007                   KERR               TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED. 1 WATER RESCUE ON TURTLE CREEK
            NEAR KERRVILLE.

&&

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
May 24, 7:45 PM CDTFlash Flood WarningEWXGillespie3 hr
May 24, 8:15 PM CDTFlash Flood WarningEWXLlano105 min
May 24, 8:31 PM CDTFlash Flood WarningEWXWilliamson3 hr
May 24, 10:20 PM CDTFlash Flood WarningEWXBurnet100 min
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:53 PM CDTFlash Flood WarningEWXKerr4 hr
May 24, 11:31 PM CDTFlash Flood WarningEWXWilliamson119 min
May 25, 12:18 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 25, 12:52 AM CDTFlash Flood WarningEWXBandera3 hr
May 25, 12:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more57 hr
May 25, 1:20 AM CDTFlash Flood WarningEWXReal3 hr
May 25, 1:48 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 2:22 AM CDTFlash Flood WarningEWXUvalde113 min
May 25, 2:42 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 25, 3:11 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
May 25, 3:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningEWXKinney59 min
May 25, 3:43 AM CDTFlash Flood WarningEWXBandera2 hr
May 25, 4:16 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 25, 5:36 AM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr
May 25, 6:12 AM CDTFlash Flood WarningEWXEdwards2 hr
May 25, 7:05 AM CDTFlash Flood WarningEWXReal, Uvalde70 min
May 25, 8:23 AM CDTFlash Flood WarningEWXBandera, Bexar, Gillespie, Kendall, Kerr, Medina4 hr
May 25, 12:28 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.